# SDR SB07002

- Difficulty date: January 1, 2007
- Submitted: January 3, 2007
- Operation: Air carrier
- Aircraft: N502UW
- Make and model: Boeing 737301
- Aircraft serial: 23232
- System (JASC): 2420 · AC Generation System
- Part: Transformer
- Part number: 2299
- Condition: Faulty
- Location: E&E Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

RDU - FLT849 EN ROUTE FROM CLT TO RDU, CREW REPORTED AN ELECTRICAL BURNING SMELL THROUGHOUT THE CABIN.  SMELL APPEARED STRONGEST AROUND ROW 14.  MAINTENANCE FOUND THE CEILING LIGHTS AT ROWS 11/12, RIGHT-HAND SIDE, HAD FAILED.  SUSPECT BALLAST HAD FAILED.  AIRCRAFT RELEASED PER MEL 33-2A.  ON THE NEXT FLIGHT (FLT1674), EN ROUTE FROM RDU TO CLT, CREW AGAIN REPORTED AN ODOR IN THE CABIN OF SULPHUR AND/OR PLASTIC BURNING IN THE VICINITY OF ROWS 10 THRU 13.  ODOR SEEMED TO IMPROVE WHEN RIGHT PACK AND RECIRCULATION FAN WAS TURNED OFF.  FLIGHT CONTINUED AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE SMOKE/SMELL NOT ASSSOCIATED WITH THE CEILING LIGHTS.  FOUND THE ODOR COMING FROM THE NR 2 TRANSFORMER RECTI
